Alert archive / New York / Special Marine Warnings in 2015
Special Marine Warning 22, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Jun 23, 2015, 3:42 AM EDT. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2015, 3:42 AM EDT (07:42 UTC)
- Expired
- Jun 23, 2015, 4:45 AM EDT
- In force
- 63 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jun 23, 2:30 AM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 23, 2:30 AM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
230 AM EDT TUE JUN 23 2015
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION THIS MORNING WITH GUSTY SHOWERS
AND POTENTIALLY A FEW STRONG THUNDERSTORMS. DRY WEATHER WITH
LINGERING GUSTY WINDS WILL RETURN BEHIND THE COLD FRONT TUESDAY
AFTERNOON WITH WINDS RELAXING THROUGH WEDNESDAY AS ANOTHER AREA OF
HIGH PRESSURE BUILDS INTO THE GREAT LAKES. THE NEXT CHANCE FOR
PRECIPITATION WILL COME THURSDAY AS A STORM SYSTEM TRACKS JUST SOUTH
OF NEW YORK.
&&
.NEAR TERM /THROUGH TONIGHT/...
A STRENGTHENING LOW PRESSURE SYSTEM IS SHIFTING NORTH OF THE GREAT
LAKES EARLY THIS MORNING WITH A WARM FRONT EXTENDING EAST ALONG LAKE
ONTARIO TO NORTHERN NEW YORK AND A COLD FRONT EXTENDING SOUTH ACROSS
MICHIGAN. THIS PLACES MUCH OF THE FORECAST AREA WITHIN THE WARM
SECTOR OF THE LOW HENCE THE VERY MILD TEMPERATURES AND HUMID
DEWPOINTS LINGERING THROUGH THE OVERNIGHT. WHILE MUCH OF WESTERN NEW
YORK IS STORM-FREE AT 2AM A PEEK AT SATELLITE AND RADAR IMAGERY
SHOWS A LARGE CLUSTER OF THUNDERSTORMS RUNNING EAST ALONG THE WARM
FRONT FROM LAKE ONTARIO INTO THE NORTH COUNTY AND ANOTHER CLUSTER
/MCS/ JUST NORTH OF LAKE ERIE TO THE WEST OF BUFFALO. ALL OF THESE
STORMS ARE THRIVING IN A FAVORABLE ENVIRONMENT PER SPC MESOANALYSIS
CONSISTING OF PLENTIFUL MOISTURE WITH 60S DEWPOINTS...ELEVATED
INSTABILITY WITH MUCAPE 1000-2000 J/KG AND STRONG WIND SHEAR WITH 0-
6KM BULK SHEAR OF 50-60KTS. THIS STRONG WIND FIELD WILL SUPPORT
GUSTY TO POTENTIALLY DAMAGING WIND GUSTS AS THE STORMS TRACK EAST
THIS MORNING.
THE EASTERN LAKE ONTARIO REGION WILL BE IMPACTED BY THE STORM
CLUSTER CROSSING LAKE ONTARIO MAINLY THROUGH THE PRE-DAWN HOURS
MORNING HOURS. FOR WESTERN NEW YORK...THE CLUSTER SHIFTING NORTH OF
LAKE ERIE WILL SAG ACROSS THE REGION BEGINNING AROUND 4AM THROUGH
DAYBREAK OR SO PER EXTRAPOLATION OF CURRENT RADAR LOOPS AND NEAR-
TERM MESOSCALE MODELS. IN ADDITION TO GUSTY /POTENTIALLY DAMAGING
WINDS/ THERE WILL ALSO BE HEAVY RAIN WHICH COULD BRING SOME FLOODING
PROBLEMS IF TRAINING CELLS DEVELOP.
THIS AFTERNOON...THE COLD FRONT WILL QUICKLY PUSH OFF TO THE EAST
WITH DRIER AIR WORKING IN FROM THE NORTHWEST BEHIND THE FRONT.
EXPECT A RAPID DRYING/CLEARING TREND FROM WEST TO EAST...WITH ALL
AREAS DRY AND TURNING OUT MOSTLY SUNNY. WITHOUT A SIGNIFICANT COLD
PUSH...850 MB TEMPS ONLY FALL BACK INTO THE LOW TO MID TEENS. THUS
HIGH TEMPERATURES WILL STILL BE IN THE MID 70S TO NEAR 80. THE
STEEPING LOW LEVEL LAPSE RATES AND DRYING/CLEARING BEHIND THE COLD
FRONT WILL ALLOW GOOD MIXING HELPING TO BRING GUSTY WINDS TO THE
SURFACE THROUGH THE AFTERNOON WHICH WILL GUST 30-40 MPH.
TONIGHT...HIGH PRESSURE CENTER WILL SHIFT OVER THE OHIO VALLEY
WITH RIDGING ACROSS NEW YORK STATE. CLEAR SKIES AND SLACKENING
WINDS WILL ALLOW TEMPERATURES TO FALL BACK INTO THE 50S. NOT
EXPECTING A THREAT OF FOG OVERNIGHT DUE TO THE DRYING GUSTY WINDS
OCCURRING THIS AFTERNOON.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
HIGH PRESSURE WILL BUILD EAST ACROSS THE OHIO VALLEY ON WEDNESDAY
AND PROVIDE A RETURN TO DRY WEATHER AND SUNSHINE FOR THE BULK OF THE
AREA. A WEAK MID LEVEL AND SURFACE TROUGH WILL BRUSH THE SAINT
LAWRENCE VALLEY DURING THE AFTERNOON AND EVENING. THE COMBINATION OF
WEAK ASCENT AND LIMITED INSTABILITY MAY ALLOW A FEW SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP ACROSS THE NORTH
COUNTRY...BUT COVERAGE SHOULD REMAIN SPARSE. 850MB TEMPS AROUND +10C
WILL SUPPORT HIGHS IN THE MID TO UPPER 70S ACROSS LOWER ELEVATIONS
AWAY FROM THE IMMEDIATE LAKESHORES.
ANY ISOLATED CONVECTION ACROSS THE SAINT LAWRENCE VALLEY WEDNESDAY
EVENING WILL END WITH THE LOSS OF DAYTIME HEATING AND EXIT OF THE
SURFACE AND MID LEVEL TROUGH. THIS WILL LEAVE MAINLY DRY CONDITIONS
OVERNIGHT AS THE WEAK OHIO VALLEY HIGH REMAINS IN PLACE. WARM
ADVECTION WILL INCREASE ACROSS WESTERN NY OVERNIGHT WHICH WILL BRING
INCREASING MID/HIGH CLOUDS.
THURSDAY THE NEXT IN A PARADE OF MID LEVEL SHORTWAVES WILL MOVE INTO
THE WESTERN OHIO VALLEY WITH A WEAK SURFACE LOW TAKING A SIMILAR
TRACK. INCREASING WARM ADVECTION DOWNSTREAM OF THIS SYSTEM WILL
BRING AN INCREASING CHANCE OF A FEW SHOWERS TO WESTERN AND CENTRAL
NY...ESPECIALLY DURING THE AFTERNOON. ENOUGH INSTABILITY MAY DEVELOP
DURING THE AFTERNOON AND EVENING TO SUPPORT A FEW THUNDERSTORMS AS
WELL. THE SHOWER CHANCES WILL CONTINUE THURSDAY NIGHT MAINLY ACROSS
THE SOUTHERN HALF OF THE AREA AS WEAK WARM ADVECTION CONTINUES IN
THE MID LEVELS DOWNSTREAM OF THE OHIO VALLEY LOW. A SURFACE RIDGE
BUILDING INTO NORTHERN ONTARIO AND QUEBEC MAY BRING ENOUGH OF A PUSH
OF DRY AIR INTO THE NORTH COUNTRY TO KEEP SHOWERS SOUTH OF THAT
PORTION OF THE CWA.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
LATEST MEDIUM RANGE MODELS AND ENSEMBLES CONTINUING TO SUGGEST THE
AMPLIFICATION OF THE RIDGE IN THE WEST....RESULTING IN TROUGHING IN
THE EAST DURING THIS PERIOD. THIS PATTERN WILL LIKELY RESULT IN A
TREND TOWARD COOLER TEMPERATURES FOR A GOOD PART OF THIS PERIOD. AS
THIS UPPER LEVEL FLOW PATTERN TAKES PLACE...A WAVE OF LOW PRESSURE
WILL EVENTUALLY DEVELOP OVER THE OHIO VALLEY ALONG A BOUNDARY
EXTENDING ACROSS THE OHIO VALLEY.
SOME DISAGREEMENT IN THE MODELS ON HOW FAR NORTH THE THE WAVE AND
BOUNDARY GET. AT THIS TIME...IT APPEARS SOME MOISTURE AND FORCING
COULD SLIP FAR ENOUGH NORTH ACROSS THE AREA FRIDAY THROUGH THE
WEEKEND AND BRING AN INCREASING RISK THREAT FOR SHOWERS...ESPECIALLY
TO THE SOUTHERN HALF OF THE AREA. LOW LEVEL NORTHEAST FLOW AND
RELATIVELY COOL TEMPERATURES WILL LIMIT INSTABILITY AND THUS THE
RISK FOR ANY THUNDERSTORMS.
TEMPERATURES WILL COOL DOWN A BIT INTO THE 70S FOR HIGHS EACH
DAY AS SOME WEAK COLD AIR ADVECTION SLIPS INTO THE FORECAST AREA.
OVERNIGHT LOWS MAINLY IN THE 50S TO LOWER 60S...ALTHOUGH SOME OF THE
NORMALLY COLDER INTERIOR SECTIONS COULD SEE SOME 40S IF SKIES CLEAR.
&&
.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
TWO CLUSTERS OF STORMS ARE OBSERVED EARLY THIS MORNING WHICH WILL
IMPACT THE TAF SITES. THE FIRST IS ACROSS LAKE ONTARIO EAST TO
NORTHERN NEW YORK WHICH WILL BRING GUSTY WINDS AND HEAVY DOWNPOURS
TO KART THROUGH MAINLY THE PRE-DAWN HOURS. THE SECOND CLUSTER WHICH
IS JUST NORTH OF LAKE ERIE WILL SHIFT EAST ACROSS WESTERN NEW YORK
WITH SIMILAR IMPACTS STARTING AROUND 08Z THROUGH ABOUT 12Z OR SO.
EXPECT BRIEF MVFR/IFR CONDITIONS DURING ANY CONVECTION.
THE DRIVING COLD FRONT WILL SHIFT ACROSS THE REGION THROUGH THE
MORNING HOURS WITH DRIER AIR BRINGING CLEARING INTO THE AFTERNOON
AND EVENING HOURS. EXPECTING GUSTY WINDS TO LINGER BEHIND THE FRONT
WITH STEEP LOW LEVEL LAPSE RATES.
OUTLOOK...
WEDNESDAY...VFR.
THURSDAY AND FRIDAY...MAINLY VFR WITH A CHANCE OF SHOWERS.
SATURDAY...CHANCE OF -TSRA.
&&
.MARINE...
A STRONG AREA OF LOW PRESSURE... BY SUMMER STANDARDS... JUST NORTH
OF THE GREAT LAKES WILL TRACK TOWARD QUEBEC WITH A TRAILING COLD
FRONT CROSSING THE LOWER LAKES THIS MORNING. SOUTH TO SOUTHWEST
WINDS OF 20-25 KNOTS AHEAD OF THE COLD FRONT WILL CONTINUE BEHIND
THE FRONT WITH A WINDSHIFT TO WEST. THIS WILL BRING SMALL CRAFT
ADVISORY CONDITIONS TO BOTH LAKES ERIE AND ONTARIO. WINDS AND WAVES
WILL DIMINISH LATER TONIGHT AS HIGH PRESSURE BUILDS BACK INTO THE
GREAT LAKES.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LEZ040-
041.
SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
LEZ020.
SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 8 PM
EDT THIS EVENING FOR LOZ043-044.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
LOZ042.
SMALL CRAFT ADVISORY FROM 6 AM THIS MORNING TO 8 PM EDT
THIS EVENING FOR LOZ045.
SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 8 PM
EDT THIS EVENING FOR SLZ022-024.
&&
SYNOPSIS...SMITH
NEAR TERM...SMITH
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK/TMA
AVIATION...SMITH
MARINE...SMITHHazardous weather outlook, Jun 22, 5:36 AM EDT, 22 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 536 AM EDT MON JUN 22 2015 NYZ001>008-010>014-019>021-085-230945- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 536 AM EDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. ONE OR MORE ROUNDS OF STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CROSS THE REGION LATE TONIGHT AHEAD OF A STRONG COLD FRONT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STRONG COLD FRONT WILL QUICKLY CROSS THE REGION EARLY TUESDAY WITH STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-230945- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 536 AM EDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. ONE OR MORE ROUNDS OF STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CROSS THE REGION LATE TONIGHT AHEAD OF A STRONG COLD FRONT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STRONG COLD FRONT WILL QUICKLY CROSS THE REGION EARLY TUESDAY WITH STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SMITH
In the hours before
Special weather statement, Jun 23, 1:57 AM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 157 AM EDT TUE JUN 23 2015 NYZ006>008-230900- OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 157 AM EDT TUE JUN 23 2015 ...THUNDERSTORMS WITH HEAVY RAINFALL... A LARGE AREA OF THUNDERSTORMS WILL MOVE ACROSS THE EASTERN LAKE ONTARIO REGION BETWEEN 2 AM AND 5 AM AND PRODUCE PERIODS OF HEAVY RAINFALL...FREQUENT LIGHTNING...AND GUSTY WINDS. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED LOCALLY WHICH WILL RESULT IN PONDING OF WATER IN POOR DRAINAGE AREAS. HITCHCOCK
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:13 AM EDT | Special Marine Warning | BUF | 2 hr | |
| Jun 23, 1:16 AM EDT | Special Marine Warning | BUF | 119 min | |
| Jun 23, 3:21 AM EDT | Special Marine Warning | BUF | 84 min | |
| Jun 23, 3:44 AM EDT | Special Marine Warning | BUF | 61 min | |
| Jun 23, 3:52 AM EDT | Severe Thunderstorm Warning | BUF | Erie, Niagara | 34 min |
| Jun 23, 4:24 AM EDT | Special Marine Warning | BUF | 96 min | |
| Jun 23, 4:29 AM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe, Orleans, Wyoming | 46 min |
| Jun 23, 4:44 AM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 46 min |
| Jun 23, 4:52 AM EDT | Severe Thunderstorm Warning | BUF | Livingston, Monroe, Ontario, Wayne | 53 min |
| Jun 23, 5:27 AM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 63 min |
| Jun 23, 6:02 AM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus | 58 min |
Nearby
Special Marine Warnings in New York, 2015Every special marine warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.